Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 196, NWS Wakefield, VA

August 22, 2021City of Chesapeake, City of Virginia Beach, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 22, 2021, 4:13 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2021, 4:13 PM EDT (20:13 UTC)
Expired
Aug 22, 2021, 5:00 PM EDT
In force
47 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Chesapeake, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 89 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 4:40 PM EDTTSTM WND DMG1 Ssw Fentress, VATREE DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1445 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

252 
WUUS51 KAKQ 222013
SVRAKQ
VAC550-810-222100-
/O.NEW.KAKQ.SV.W.0196.210822T2013Z-210822T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
413 PM EDT Sun Aug 22 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The eastern City of Chesapeake in southeastern Virginia...
  The City of Virginia Beach in southeastern Virginia...

* Until 500 PM EDT.

* At 413 PM EDT, a severe thunderstorm was located over Kempsville,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Virginia Beach, Virginia Wesleyan University, Regent University,
  Great Bridge, Kempsville, Norfolk, Chesapeake, Back Bay, Fentress,
  Princess Anne, Rudee Heights, Mount Pleasant, Princess Anne Plaza,
  Sigma, Sandbridge Beach, Oceana NAS, Munden, Macons Corner, Pungo
  and Greenbrier.

# 

# 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3655 7600 3655 7601 3652 7601 3653 7603
      3655 7604 3655 7608 3671 7631 3684 7622
      3683 7620 3686 7618 3687 7619 3686 7616
      3682 7591 3673 7588
TIME...MOT...LOC 2013Z 309DEG 7KT 3679 7614 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EI
3 follow-up statements
936 
WWUS51 KAKQ 222016
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
416 PM EDT Sun Aug 22 2021

VAC550-810-222100-
/O.CON.KAKQ.SV.W.0196.000000T0000Z-210822T2100Z/
City of Chesapeake VA-City of Virginia Beach VA-
416 PM EDT Sun Aug 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ...THE EASTERN CITY OF CHESAPEAKE AND THE CITY OF VIRGINIA
BEACH...

At 416 PM EDT, a severe thunderstorm was located near Kempsville,
moving southeast at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Regent University,
Great Bridge, Kempsville, Norfolk, Chesapeake, Back Bay, Fentress,
Princess Anne, Rudee Heights, Mount Pleasant, Princess Anne Plaza,
Sigma, Sandbridge Beach, Oceana NAS, Munden, Macons Corner, Pungo and
Greenbrier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3655 7600 3655 7601 3652 7601 3653 7603
      3655 7604 3655 7608 3671 7631 3684 7622
      3683 7620 3686 7618 3687 7619 3686 7616
      3682 7591 3673 7588
TIME...MOT...LOC 2016Z 309DEG 7KT 3679 7613 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EI
339 
WWUS51 KAKQ 222037
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
437 PM EDT Sun Aug 22 2021

VAC550-810-222100-
/O.CON.KAKQ.SV.W.0196.000000T0000Z-210822T2100Z/
City of Chesapeake VA-City of Virginia Beach VA-
437 PM EDT Sun Aug 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ...THE SOUTHEASTERN CITY OF CHESAPEAKE AND THE CITY OF VIRGINIA
BEACH...

At 437 PM EDT, a severe thunderstorm was located near Back Bay, or
near Virginia Beach, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Virginia Beach, Chesapeake, Back Bay, Fentress, Princess Anne, Mount
Pleasant, Sigma, Sandbridge Beach, Oceana NAS, Munden, Macons Corner,
Pungo, Dam Neck, Gallups Corner and Hickory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3655 7600 3655 7601 3653 7601 3653 7603
      3655 7604 3655 7608 3665 7623 3678 7619
      3682 7611 3682 7591 3673 7588
TIME...MOT...LOC 2037Z 297DEG 10KT 3669 7609 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EI
692 
WWUS51 KAKQ 222056
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
456 PM EDT Sun Aug 22 2021

VAC550-810-222106-
/O.EXP.KAKQ.SV.W.0196.000000T0000Z-210822T2100Z/
City of Chesapeake VA-City of Virginia Beach VA-
456 PM EDT Sun Aug 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR ...THE SOUTHEASTERN CITY OF
CHESAPEAKE AND THE CITY OF VIRGINIA BEACH WILL EXPIRE AT 500 PM
EDT...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning will be allowed to expire. However gusty 
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3655 7600 3655 7601 3653 7601 3653 7603
      3655 7604 3655 7608 3665 7623 3678 7619
      3682 7611 3682 7591 3673 7588
TIME...MOT...LOC 2056Z 309DEG 7KT 3667 7606 

$$

EI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:55 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 22, 3:55 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
355 PM EDT Sun Aug 22 2021

.SYNOPSIS...
An upper level trough lingers over the Mid-Atlantic tonight and
then lifts to the northeast Monday as weak high pressure builds
in from the northwest. An upper level ridge gradually builds
across the are through midweek.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 355 PM EDT Sunday...

GOES WV channels depict an upper low over the Mid- Atlantic
region this afternoon, with TS Henri moving inland over Southern
New England. Rather steep mid-level lapse rates are present
within the upper low, MLCAPE values average 1500-2000 J/kg, and
abundant moisture is wrapping around the upper low (including
moisture from Henri) and this is resulting in some quite strong
updrafts this afternoon. Additionally minimal storm motion is
leading to some locally heavy rain. Large hail, localized flash
flooding, and some locally stronger wind gusts will remain
possible through early evening, particularly for central,
southern, southeast VA, and the VA Eastern Shore.

The upper low will be slow to move off the coast this evening.
Therefore, 20-30% will linger until late evening, and then
gradually taper off later tonight. Some clouds will linger
tonight, and then begin to scatter out across the Piedmont later
tonight, where some patchy fog is possible toward sunrise.
Forecast lows range from the upper 60s to low 70s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 355 PM EDT Sunday...

The upper trough begins to fill and lift to the northeast
Monday as an upper ridge builds into the Ohio Valley. Mostly
sunny Monday with high temperatures in the upper 80s to low 90s,
with a ~20% chc of afternoon showers/tstms across interior NE
NC. The upper ridge spreads across the area Monday night through
Wednesday. Lows Monday night range from the low to mid 70s,
then hot and humid Tuesday with highs in the low to locally mid
90s, and heat indices in the upper 90s to around 100F. Once,
again only ~20% PoPs for showers/tstms over interior NE NC. Warm
and humid Wednesday night with lows ranging from 70-75F. Mostly
sunny, hot, and humid Wednesday with highs in the low/mid 90s
with heat indices around 100F.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 355 PM EDT Sunday...

A mid/upper level ridge remains over the Mid-Atlantic through
the later this week into next weekend, with surface high
pressure centered off the Mid-Atlantic coast. High pressure is
expected to move W by late week into the weekend, centering over
the SE this weekend. Mainly dry conditions are expected
Wednesday/Thursday with the area under the ridge. Moisture
potentially slides in on the southern periphery of the ridge
Friday through Sunday with low chc PoPs mainly in the western
Piedmont.

Lows generally range from the upper 60s west to low to mid 70s east.
Highs range from the lower 90s to locally mid 90s Thursday and
Friday, and upper 80s to around 90F Saturday and Sunday.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 155 PM EDT Sunday...

Scattered showers/tstms are developing this afternoon as an
upper level trough slowly pivots across the region. Mainly VFR
conditions are expected outside of showers/tstms, with brief
IFR/LIFR vsby possible in heavy rain and MVFR cigs if a
shower/tstm directly impacts a terminal. Showers/tstms are
expected to largely dissipate by 02z, with passing mid clouds
overnight as the upper level trough axis swings across the area.
Patchy fog with MVFR vsby is possible near RIC if clouds
scatter early enough. Mostly sunny Monday with some SCT
afternoon CU and a light SW wind.

Mainly dry and VFR conditions area expected Tuesday through
Friday as an upper level ridge builds across the region.

&&

.MARINE...
As of 355 PM EDT Sunday...

Afternoon weather analysis places TC Henri just inland on the
CT/RI coast with a surface trough extending SW across the local
area. High pressure is anchored across the central Gulf Coast
supported by a building upper ridge across Texas. Winds are
highly variable across the waters with ongoing widespread
thunderstorms forming as an upper trough axis crosses the area.
Waves are 1-2 ft with seas 2-4 ft.

Generally quiet marine weather is expected to dominate the
forecast period with S and SW winds. A lingering surface trough
will stall over the area which may allow winds to briefly turn
westerly on the Bay Monday night. Sub-SCA winds/waves/seas are
likely to persist through the end of the work week. Seas 2-3 ft
through Friday may build to 3-4 ft by the weekend.

Diminishing swell offshore will result in a decreasing rip
current threat with Moderate Risk for the northern beaches and
Low Risk for the southern beaches on Monday. Low rip current
risk at all area beaches is expected on Tuesday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ/RMM
NEAR TERM...AJZ
SHORT TERM...AJZ/RMM
LONG TERM...AJZ/RMM
AVIATION...AJZ
MARINE...RHR
Hazardous weather outlook, Aug 22, 2:53 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
253 PM EDT Sun Aug 22 2021

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-079>081-087-088-
092-509>517-519-521-231900-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Greensville-Sussex-Southampton-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-Western Essex-
253 PM EDT Sun Aug 22 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-231900-
Maryland Beaches-
253 PM EDT Sun Aug 22 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-231900-
Eastern Currituck-
253 PM EDT Sun Aug 22 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ098-231900-
Virginia Beach-
253 PM EDT Sun Aug 22 2021

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

Scattered showers and thunderstorms this afternoon and early evening
have the potential to produce hail, locally strong wind gusts, and
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-231900-
Accomack-Northampton-
253 PM EDT Sun Aug 22 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Scattered showers and thunderstorms this afternoon and early evening
have the potential to produce hail, locally strong wind gusts, and
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075>078-082>086-089-090-093-095>097-518-520-522>525-231900-
Westmoreland-Richmond-Northumberland-Lancaster-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Surry-James City-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Eastern King William-
Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
253 PM EDT Sun Aug 22 2021

This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms this afternoon and early evening
have the potential to produce hail, locally strong wind gusts, and
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 22, 3:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
341 PM EDT Sun Aug 22 2021

VAZ067-079-080-222015-
Nottoway VA-Dinwiddie VA-Brunswick VA-
341 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southeastern
Nottoway, southwestern Dinwiddie and northeastern Brunswick Counties
through 415 PM EDT...

At 340 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Pickett, or 7 miles northwest of McKenney, moving southeast at
15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
McKenney, Wilsons, Fort Pickett, North Wellville, Rawlings, Dolphin,
Forkland, Darvills, Ordsburg, Wellville, Dominy Corner, Rocky Run and
Blackstone Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3717 7793 3710 7762 3681 7780 3702 7801
TIME...MOT...LOC 1940Z 297DEG 13KT 3704 7784

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

EI
Special weather statement, Aug 22, 3:51 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
351 PM EDT Sun Aug 22 2021

VAZ076-078-085-518-520-522-222030-
Middlesex VA-Richmond VA-Eastern King William VA-Lancaster VA-
Eastern Essex VA-Eastern King and Queen VA-
351 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southeastern King
and Queen, western Middlesex, southeastern Richmond, southeastern
Essex and northwestern Lancaster Counties through 430 PM EDT...

At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
Little Plymouth, or near King And Queen Court House, moving south at
10 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
West Point, Urbanna, King And Queen Court House, Church View,
Jamaica, Little Plymouth, Saluda, Laneview, Nesting, Ino,
Dragonville, Montague, Warner, Mascot, Velma, Remlik, Water View,
Romancoke, Samos and Clancie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3780 7665 3780 7664 3757 7655 3757 7657
      3759 7660 3758 7661 3759 7661 3759 7662
      3760 7665 3756 7666 3755 7683 3754 7687
      3758 7685 3758 7688 3755 7687 3755 7689
      3779 7688 3781 7666
TIME...MOT...LOC 1950Z 352DEG 10KT 3767 7676

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Rogers
Local storm report, Aug 22, 3:52 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     1 NE REGINA             37.82N 76.40W
08/22/2021                   NORTHUMBERLAND     VA   911 CALL CENTER

            TREES DOWN ON BROWNS STORE ROAD. TIME
            ESTIMATED.

&&

EI
Local storm report, Aug 22, 4:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FLASH FLOOD      1 WNW MATHEWS           37.44N 76.35W
08/22/2021                   MATHEWS            VA   911 CALL CENTER

            FLOODING IN THE COURTHOUSE AREA OF LIBERTY
            SQUARE.

&&

EI
Special weather statement, Aug 22, 4:04 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
404 PM EDT Sun Aug 22 2021

VAZ080-222030-
Dinwiddie VA-
404 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southern Dinwiddie
County through 430 PM EDT...

At 404 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dewitt, or near McKenney, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dinwiddie, McKenney, Dewitt, Center Star, Cherry Hill, Rocky Run,
Wharfs Store and Butterworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3703 7780 3714 7767 3707 7740 3705 7740
      3693 7751 3688 7762 3689 7764 3687 7764
      3688 7765 3690 7765 3689 7766 3690 7768
      3691 7769
TIME...MOT...LOC 2004Z 309DEG 7KT 3704 7770

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

EI
Special weather statement, Aug 22, 4:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
411 PM EDT Sun Aug 22 2021

VAZ099-100-222045-
Accomack VA-Northampton VA-
411 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of central Accomack
County through 445 PM EDT...

At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parksley to 10 miles southeast of
Nassawadox. Drifting east along the coastline.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Parksley, Onley, Accomac, Bloxom, Wachapreague, Hallwood, Mappsville,
Wallops Island, Temperanceville, Nelsonia, Locustville, Modest Town,
Guilford, Assawoman, Quinby, Atlantic and Tasley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3784 7532 3782 7537 3784 7542 3778 7548
      3761 7556 3756 7555 3747 7562 3742 7563
      3733 7569 3725 7575 3727 7587 3788 7564
      3797 7526
TIME...MOT...LOC 2010Z 267DEG 9KT 3782 7558 3735 7576

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:27 PM EDTSpecial Marine WarningAKQ63 min
Aug 22, 1:34 PM EDTSpecial Marine WarningAKQ56 min
Aug 22, 1:46 PM EDTSpecial Weather StatementAKQMathews44 min
Aug 22, 2:10 PM EDTSpecial Weather StatementAKQCharles City, New Kent35 min
Aug 22, 2:13 PM EDTSpecial Weather StatementAKQCity of Virginia Beach47 min
Aug 22, 2:22 PM EDTSevere Thunderstorm WarningAKQJames City, Surry, City of Newport News, City of Williamsburg38 min
Aug 22, 2:23 PM EDTSpecial Marine WarningAKQ52 min
Aug 22, 2:29 PM EDTSpecial Weather StatementAKQGloucester, Mathews46 min
Aug 22, 2:35 PM EDTSpecial Weather StatementAKQMiddlesex40 min
Aug 22, 2:38 PM EDTSpecial Marine WarningAKQ67 min
Aug 22, 2:41 PM EDTSevere Thunderstorm WarningAKQLunenburg, Nottoway49 min
Aug 22, 2:47 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, York43 min
Aug 22, 2:50 PM EDTSpecial Weather StatementAKQLancaster, Northumberland40 min
Aug 22, 2:53 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland, Richmond52 min
Aug 22, 3:02 PM EDTSpecial Weather StatementAKQJames City28 min
Aug 22, 3:06 PM EDTSpecial Marine WarningAKQ54 min
Aug 22, 3:09 PM EDTAreal Flood AdvisoryAKQGloucester, Mathews3 hr
Aug 22, 3:14 PM EDTFlash Flood WarningAKQLancaster, Northumberland, Richmond3 hr
Aug 22, 3:14 PM EDTSpecial Weather StatementAKQCity of Williamsburg31 min
Aug 22, 3:16 PM EDTSpecial Weather StatementAKQMiddlesex29 min
Aug 22, 3:25 PM EDTFlash Flood WarningAKQMathews3 hr
Aug 22, 3:29 PM EDTSpecial Weather StatementAKQMecklenburg46 min
Aug 22, 3:31 PM EDTSpecial Weather StatementAKQAccomack29 min
Aug 22, 3:36 PM EDTSpecial Marine WarningAKQ54 min
Aug 22, 3:38 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth37 min
Aug 22, 3:41 PM EDTSpecial Weather StatementAKQDinwiddie34 min
Aug 22, 3:49 PM EDTAreal Flood AdvisoryAKQEssex, King and Queen, Middlesex3 hr
Aug 22, 3:51 PM EDTSpecial Weather StatementAKQKing and Queen39 min
Aug 22, 3:54 PM EDTSpecial Marine WarningAKQ66 min
Aug 22, 4:01 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Aug 22, 4:04 PM EDTSpecial Weather StatementAKQDinwiddie26 min
Aug 22, 4:07 PM EDTFlash Flood WarningAKQEssex, Gloucester, King and Queen, Middlesex3 hr
Aug 22, 4:11 PM EDTSpecial Weather StatementAKQAccomack34 min
Aug 22, 4:14 PM EDTSpecial Weather StatementAKQSurry46 min
Aug 22, 4:14 PM EDTSpecial Weather StatementAKQPrince George31 min
Aug 22, 4:19 PM EDTSpecial Marine WarningAKQ32 min
Aug 22, 4:21 PM EDTAreal Flood AdvisoryAKQAccomack2 hr
Aug 22, 4:31 PM EDTSevere Thunderstorm WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg44 min
Aug 22, 4:35 PM EDTSpecial Marine WarningAKQ55 min
Aug 22, 4:39 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Aug 22, 4:47 PM EDTSpecial Weather StatementAKQEssex28 min
Aug 22, 5:04 PM EDTSpecial Weather StatementAKQCity of Chesapeake41 min
Aug 22, 5:05 PM EDTSpecial Weather StatementAKQSussex40 min
Aug 22, 5:06 PM EDTSpecial Marine WarningAKQ39 min
Aug 22, 5:09 PM EDTAreal Flood AdvisoryAKQDinwiddie, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 1 more3 hr
Aug 22, 5:12 PM EDTSevere Thunderstorm WarningAKQSouthampton, Sussex48 min
Aug 22, 5:20 PM EDTSpecial Weather StatementAKQCity of Suffolk40 min
Aug 22, 5:46 PM EDTSpecial Weather StatementAKQIsle of Wight29 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.